Why am I suddenly expiriencing cramping/ bleeding wi... - BASHH

BASHH

19,174 members2,884 posts

Why am I suddenly expiriencing cramping/ bleeding with an IUD? (Mirena coil)

Peach_123 profile image

I have had an IUS (Mirena) fitted for over a year and a half (have not had bleeding for any of this time) and have suddenly started experiencing bleeding/ painful cramping, is there anything that could explain this?

6 Replies

Heya. I've had this the last month. But mine is 3.5 years old. Go to your dr and have it checked. Mine was causing lower abdominal pain too. Have had to have ultrasound and internal scan that they think it may have moved and is starting to perforate my uturus wall. They have discovered other issues by doing the checks etc too which could be contributing. Always best to get them to just take a look :)

I would do a pregnancy test to be sure, but unscheduled bleeds can occur with the IUD, and it is not impossible for it to move .

Fayemous Galen70 I’ve only very recently had an internal ultrasound and nothing abnormal showed up, I’ve also had pregnancy tests done both at home and at the doctors and all came back negative🤷‍♀️ I’ve haven’t had a period the entire time I’ve had the IUD so just thought it abit worrying that it was all of a sudden happening now that’s all

Galen70 profile image
Galen70 in reply to Peach_123

Are you sure it is an IUD ( non hormonal ) coil and not an IUS ( Mirena , Jaydess ) ?

Galen70 omg yes! Sorry 😂 yeah I have the Mirena coil lol I forget that they’re not all reffered to as the same 🤦‍♀️

Galen70 profile image
Galen70 in reply to Peach_123

Ok no problem. So as with any progestogen only method, unscheduled bleeding can happen at any point. So you haven't bled in 18 months, its just possible that this may happen now for a short while with the IUS . You had a scan which showed the position was fine, so hopefully will settle down :-)

You may also like...